Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have knee pain and back pain. Also pain in figures and toes. Should I take medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have a pain in bothmy knees, right knee has more than the left knee. More so when I climb a bridge and put pressre. Also there is a back pain mostly at the end of the day , as well as when I wake up , both my back is bad and also there is pain at the opp side of the fingures in my feet ( both). I have a strong feeling that these form part of artheritis ( hopefully spelled correctly). Pl advise do I need to start taking some medication nd also get some test done.
Posted Tue, 30 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 4 hours later

The symptoms sound to be Arthritis and muscular degeneration. You need a confirmation with the Xray of the relevant joints along with simple clinical examination with the help of Orthopedic Surgeon.

Most likely they are degenerative changes that occur because of aging, lack of proper nutrition, poor skeletal or muscular build.

You need to test for Vit B12, Vit D3 and Calcium. You can take MEGASHELCAL, Omega 3 Fatty acid supplements. Each of them one tablet twice daily after meal for two months.

Please visit an Orthopedic surgeon for overall evaluation irrespective of the above medication.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Have knee pain and back pain. Also pain in figures and toes. Should I take medication? 6 days later
Hi, Thanx for the valuable inputs. I do agree that this is due to de-generation and poor sketal or muscular build.
I have a thin structure and no great muscles around the bones. Would be one of the reason.
I have bee advised to have a course of jointace DM ( to improve on the torn out cartileges). Do I have your concurrence to continue this course. would this help to remove the knee pain and improve on the degenerated pats
Answered by Dr. Chakravarthy Mazumdar 7 minutes later

Jointace DN, not the best of the drug to reverse the damage, but may arrest the progression of degeneration. It has slight pain relieving properties as well.

It contains glucosamine sulphate potassium chloride 750 mg, methylsulfonylmethane 250 mg, diacerein 50 mg, none of the compounds are 100% effective to reverse. But there is no alternative either. You can take it a three month course following up with doctor.

Above answer was peer-reviewed by
Follow-up: Have knee pain and back pain. Also pain in figures and toes. Should I take medication? 24 minutes later
Dear Doc,
Request to suggest some other drug which would be more appropriate than jointace DM for the purpose mentioned in the diagonisis. I would be greatful and am ready to take the medication as advised by you.
Answered by Dr. Chakravarthy Mazumdar 11 minutes later
Sorry if I had confused you with my answer.

What I say is there is no alternative for JointAce-DN. However this is not 100% percent treatment and the changes are completely reversed with this medicine alone. You have to include a lot of lifestyle changes along with medication.

The way you lead quality of life. No smoke and alcohol. The weight should be under control. Do not sit cross leg. Include strength training in your exercise program.

I suggest a Rheumatologist consultation as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor